Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


trunkal obesity
Apr 11, 2004

My cd4 is 222/vl is 13,687(had been 54,553 prior to switching meds) My meds are ziagen/viread/reyataz/norvir/bactrim/acyclovir/zithromax- most of these meds I started in Jan of this year.In Feburary over the course of 2 days I got full body edema including the face-was given lasix and the limb/face edema was resolved but from the abdomen to the neck the weight/edema continues. I had a GI work-up which was neg. The dr says I have trunkal obesity. Is this the reaction to the meds? Will this condition go away? It is extremly uncomfortable. I have gained a total of 12 pounds- all in the abd/chest area. What can be done to resolve this? Thank you!

Response from Dr. Henry

On paper your meds are not ones that usually cause any rapid form of fat redistribution/accumulation. I assume that the edema was not due to a Ziagen reaction? Persons who once had a low CD4 count are at higher risk for fat distribution problems. Truncal fat can be evaluated by a CT scan and/or DEXA to check on the distribution of fat. Exercise, diet, and making sure your thyroid and testosterone levels or OK can impact weight gain as well. It sounds like you need to be on HIV meds per your HIV specialist so looking for ways to manage the problem you describe is very important. KH



Previous
Photo allergic reactions & densensitization
Next
Lipidropsty Tests In Houston

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement